Alert archive / Montana / Wind Advisories in 2007
Wind Advisory 9, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jun 17, 2007, 2:59 AM MDT for 4 counties in Montana. It took effect at Jun 17, 2007, 11:00 AM MDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 2:59 AM MDT (08:59 UTC)
- In effect from
- Jun 17, 2007, 11:00 AM MDT
- Expired
- Jun 17, 2007, 2:24 PM MDT
- In force
- 3 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 170859 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 259 AM MDT SUN JUN 17 2007 MTZ007-171700- /O.NEW.KMSO.WI.Y.0009.070617T1700Z-070618T0000Z/ BUTTE/BLACKFOOT REGION- 259 AM MDT SUN JUN 17 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 30 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED LATE THIS MORNING THROUGH THE AFTERNOON. AN INCREASED PRESSURE GRADIENT WILL COMBINE WITH A STRONG MID LEVEL JET AND AN UNSTABLE ATMOSPHERE TO PRODUCE STRONG WINDS. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KMSO 171509 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 909 AM MDT SUN JUN 17 2007 MTZ003-172200- /O.NEW.KMSO.LW.Y.0002.070617T1900Z-070618T0200Z/ FLATHEAD/MISSION VALLEYS- 909 AM MDT SUN JUN 17 2007 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. SOUTHWEST WINDS 10 TO 20 MPH THIS MORNING WILL INCREASE 15 TO 25 MPH SUSTAINED WITH GUSTS UP TO 35 MPH ACROSS FLATHEAD LAKE DURING THE AFTERNOON. A STRONG SOUTHWESTERLY SURFACE PRESSURE GRADIENT AND SUPPORTIVE WEST WINDS ALOFT WILL COMBINE FORCES TO CREATE WINDY AND POTENTIALLY ROUGH SURFACE WATER CONDITIONS THIS AFTERNOON. WINDS ARE EXPECTED TO DIMINISH AGAIN THIS EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ MTZ007-172200- /O.CON.KMSO.WI.Y.0009.070617T1700Z-070618T0000Z/ BUTTE/BLACKFOOT REGION- 909 AM MDT SUN JUN 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED LATE THIS MORNING THROUGH THE AFTERNOON. AN INCREASED PRESSURE GRADIENT WILL COMBINE WITH A STRONG MID LEVEL JET AND AN UNSTABLE ATMOSPHERE TO PRODUCE STRONG WINDS. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 172024 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 224 PM MDT SUN JUN 17 2007 MTZ007-172130- /O.CAN.KMSO.WI.Y.0009.000000T0000Z-070618T0000Z/ BUTTE/BLACKFOOT REGION- 224 PM MDT SUN JUN 17 2007 ...WIND ADVISORY IS CANCELLED FOR THE BUTTE BLACKFOOT REGION... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING THEN DIMINISH. $$ MTZ003-172130- /O.CAN.KMSO.LW.Y.0002.000000T0000Z-070618T0200Z/ FLATHEAD/MISSION VALLEYS- 224 PM MDT SUN JUN 17 2007 ...LAKE WIND ADVISORY IS CANCELLED FOR THE FLATHEAD MISSION VALLEYS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE LAKE WIND ADVISORY. BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING THEN DIMINISH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jun 17, 2:49 AM MDT, 10 minutes earlier.
Area forecast discussion, Jun 17, 2:49 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
249 AM MDT SUN JUN 17 2007
...A BREEZY DAY ON TAP FOR WESTERN MONTANA TODAY...
.DISCUSSION...A SLOW MOVING UPPER LEVEL LOW AND INCREASED SURFACE
PRESSURE GRADIENT WILL PROVIDE COOLER...SHOWERY AND BREEZY TO
WINDY CONDITIONS ACROSS THE NORTHERN ROCKIES TODAY. THE UPPER LOW
IS CURRENTLY OVER NORTHERN IDAHO THIS HOUR AND WILL CONTINUE TO
TRACK EAST THROUGH WESTERN MONTANA TODAY. THE TRACK OF THE LOW
WILL KEEP BEST PRECIPITATION OVER THE NORTHERN PORTION OF WESTERN
MONTANA WITH ONLY ISOLATED SHOWERS FROM MISSOULA SOUTH. WITH COLD
AIR ALOFT ASSOCIATED WITH THIS LOW...AN ISOLATED THUNDERSTORM CAN
NOT BE RULED OUT OVER THE SOUTHERN PORTION OF THE FORECAST AREA
WHERE THE BEST HEATING WILL BE REALIZED. AN INCREASED PRESSURE
GRADIENT WITH A SURFACE COLD FRONT TRACKING TO THE EAST AND
BUILDING HIGH PRESSURE FROM THE WEST WILL COMBINE WITH AN UNSTABLE
AIRMASS. A 40KT 700 MB JET IS EXPECTED TO BE OVER SOUTHERN PORTION
OF THE FORECAST AREA THAT WILL CREATE WIND ADVISORY WEST WINDS
(SUSTAINED 30 MPH OR GREATER) FOR THE BUTTE/PINTLAR REGION LATE
THIS MORNING THROUGH THE AFTERNOON. BREEZY TO LOCALLY WINDY
CONDITIONS ARE ALSO EXPECTED OVER NORTH CENTRAL IDAHO AND WEST
CENTRAL MONTANA...HOWEVER THEY ARE NOT EXPECTED TO REACH ADVISORY
SPEEDS.
TONIGHT THROUGH MONDAY WRAP AROUND MOISTURE FROM EXITING LOW AND
ENERGY IN UPPER LEVEL NORTHWEST FLOW WILL KEEP MAINLY MOUNTAIN
SHOWERS IN THE FORECAST ACROSS THE NORTH. WILL BEGIN TO SEE
TEMPERATURES MODERATE DURING THE DAY MONDAY AS THERMAL THROUGH
BEGINS TO EXERT ITSELF ONCE AGAIN FROM THE SOUTH. RIDGING WILL
BEGIN TO BUILD INTO THE REGION MONDAY NIGHT.
TUESDAY THROUGH SUNDAY...THE RIDGE OF HIGH PRESSURE WILL CONTINUE
TO BUILD OVER WESTERN MONTANA AND NORTH CENTRAL IDAHO THROUGH
TUESDAY NIGHT. THE RIDGE WILL CAUSE A WARMING AND DRYING TREND.
THE MODELS INDICATE THAT THE RIDGE AXIS WILL SHIFT TO THE EAST
CAUSING THE UPPER LEVEL FLOW TO BECOME SOUTHWESTERLY OVER THE
REGION. THIS FLOW WILL ALLOW FOR MOISTURE AND MID LEVEL ENERGY
TO PUSH THROUGH WESTERN MONTANA AND NORTH CENTRAL IDAHO CAUSING A
SLIGHT CHANCE OF SHOWERS. THE SOUTHWESTERLY FLOW APPEARS TO REMAIN
OVER THE AREA THROUGH THE WEEKEND AS A LOW PRESSURE SYSTEM SLOWLY
MOVES INTO THE PACIFIC NORTHWEST.
&&
.AVIATION...AN UPPER LEVEL LOW AND INCREASED PRESSURE GRADIENT
WILL BRING SHOWERS ACROSS THE NORTH WITH BREEZY TO WIND CONDITIONS
CENTRAL AND SOUTH TODAY. MOUNTAINS AND PASSES WILL BE OBSCURED AT
TIMES FROM LOWERED CEILINGS AND OCCASIONAL PRECIPITATION. SHOWERS
AND WINDS WILL DECREASE FROM WEST TO EAST LATE TONIGHT. PLEASE
SEE APPROPRIATE TAFS AND TWEBS FOR DETAILS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
FOR BUTTE/BLACKFOOT REGION.
ID...NONE.
&&
SHORT TERM/AVIATION...MEAD
LONG TERM....SMITHHazardous weather outlook, Jun 16, 9:58 PM MDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 958 PM MDT SAT JUN 16 2007 MTZ001>007-043-171600- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 958 PM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT A FRONTAL BOUNDARY WILL CONTINUE TO PASS THROUGH THE AREA THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL FORM ALONG AND AHEAD OF THIS BOUNDARY. THE MAIN THREATS ASSOCIATED WITH THESE STORMS WILL BE GUSTY WINDS AND SMALL HAIL. BEHIND THE FRONT GUSTY WESTERLY WINDS WILL DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WESTERLY WINDS WILL PERSIST THROUGH SUNDAY EVENING AS THE PRESSURE GRADIENT REMAINS TIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:30 PM MDT | Severe Thunderstorm Warning | MSO | Granite | 26 min |
| Jun 16, 9:11 PM MDT | Severe Thunderstorm Warning | MSO | Deer Lodge, Silver Bow | 32 min |
| Jun 17, 9:09 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.